Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 66, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 27, 2012, 9:29 PM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 29, 2012, 12:38 PM EDT
- In force
- 39 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
145 WHUS71 KBOX 280129 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 929 PM EDT MON AUG 27 2012 ANZ250-280930- /O.NEW.KBOX.SC.Y.0066.120828T0129Z-120828T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 929 PM EDT MON AUG 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-280930- /O.NEW.KBOX.SC.Y.0066.120828T0600Z-120828T1500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 929 PM EDT MON AUG 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
495 WHUS71 KBOX 280753 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 353 AM EDT TUE AUG 28 2012 ANZ250-281500- /O.EXT.KBOX.SC.Y.0066.000000T0000Z-120828T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 353 AM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-281600- /O.EXT.KBOX.SC.Y.0066.000000T0000Z-120828T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 353 AM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
584 WHUS71 KBOX 281533 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1133 AM EDT TUE AUG 28 2012 ANZ254>256-282145- /O.CON.KBOX.SC.Y.0066.000000T0000Z-120828T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1133 AM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET CONSISTING OF A COMBINATION OF SW WIND WAVES AND SE SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
081 WHUS71 KBOX 281928 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 328 PM EDT TUE AUG 28 2012 ANZ250-290330- /O.NEW.KBOX.SC.Y.0067.120828T1928Z-120829T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 328 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT WEDNESDAY. * WINDS AND SEAS...NORTHWEST WINDS WILL INCREASE THIS EVENING AND OVERNIGHT TO 15 TO 20 KT WITH GUSTS NEAR 25 KT. LEFTOVER SE SWELLS WILL COMBINE WITH INCREASING NW WIND WAVES TO YIELD STEEP AND CHOPPY SEAS OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-290330- /O.EXT.KBOX.SC.Y.0066.000000T0000Z-120829T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 328 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS WILL INCREASE THIS EVENING AND OVERNIGHT TO 15 TO 20 KT WITH GUSTS NEAR 25 KT. LEFTOVER SE SWELLS WILL COMBINE WITH INCREASING NW WIND WAVES TO YIELD STEEP AND CHOPPY SEAS OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NOCERA
837 WHUS71 KBOX 290119 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 919 PM EDT TUE AUG 28 2012 ANZ250-290930- /O.CON.KBOX.SC.Y.0067.000000T0000Z-120829T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 919 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-290930- /O.CON.KBOX.SC.Y.0066.000000T0000Z-120829T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 919 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
937 WHUS71 KBOX 290727 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 327 AM EDT WED AUG 29 2012 ANZ256-290830- /O.CAN.KBOX.SC.Y.0066.000000T0000Z-120829T1100Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 327 AM EDT WED AUG 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ250-291500- /O.EXT.KBOX.SC.Y.0067.000000T0000Z-120829T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 327 AM EDT WED AUG 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-291530- /O.EXT.KBOX.SC.Y.0066.000000T0000Z-120829T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 327 AM EDT WED AUG 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
075 WHUS71 KBOX 291638 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1238 PM EDT WED AUG 29 2012 ANZ254-255-291745- /O.CAN.KBOX.SC.Y.0066.000000T0000Z-120829T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1238 PM EDT WED AUG 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 7:34 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 27, 7:34 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 734 PM EDT MON AUG 27 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH NEW ENGLAND TONIGHT WITH SHOWERS BECOMING NUMEROUS LATE TONIGHT AND INTO TUE MORNING. THE FRONT WILL SWEEP ACROSS THE REGION TUE AFTERNOON WITH IMPROVING WEATHER FROM WEST TO EAST. HIGH PRESSURE THEN BRINGS DRIER AND LESS HUMID WEATHER TUE NIGHT THROUGH THURSDAY. WARMER AND MORE HUMID AIR FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 7 PM UPDATE... VERY WEAK CONVECTION ONLY TOPPING ABOUT 35 KFT IS CONTINUING TO DISSIPATE AS IT APPROACHES THE HIGH CIN AIRMASS OVER SRN NEW ENGLAND. WITH GENERALLY DRY LAPS/RUC SOUNDINGS OVER MUCH OF THE REGION EXPECT THAT ANY OF THESE REMAINING SHOWERS IN EXTREME W PER LATEST RADAR IMG WILL CONTINUE TO DIMINISH WITH LITTLE QPF EXPECTED...MOST OF THE REGION WILL REMAIN DRY. FOG MAY DEVELOP THROUGH MIDNIGHT AHEAD OF THE APPROACHING COLD FRONT WHICH WILL BRING MORE WIDESPREAD RAIN FROM W TO E AFTER MIDNIGHT. GIVEN PWAT VALUES RECORDED NEAR 2.0 INCHES WITH THIS AREA OF RAIN...OCCASIONAL HEAVY DOWNPOURS ARE CERTAINLY A POSSIBILITY. PREVIOUS DISCUSSION... CONVECTION OVER LONG ISLAND/NJ AND EASTERN NY WILL WEAKEN AND MAY TOTALLY DISSIPATE WITH SUNSET AS SOLAR HEATING WANES AND BLYR BEGINS TO COOL. AIRMASS OVER THE AREA REMAINS FAIRLY STABLE AS WELL. HOWEVER THIS PERIOD OF DRY WEATHER WILL BE SHORT LIVED AS LARGE FRONTAL BAND OF SHOWERS OVER WESTERN PORTIONS OF NY AND PA SLIDES EASTWARD INTO NEW ENGLAND LATER TONIGHT IN RESPONSE TO APPROACHING MID LEVEL TROUGH AND ATTENDING COLD FRONT. SHOWERS WILL BECOME MORE NUMEROUS TOWARD DAYBREAK ALONG WITH A LOW RISK OF AN ISOLATED TSTM WITH MARGINAL INSTABILITY ALOFT AND INCREASING DEEP LAYER SHEAR. A FEW HEAVY DOWNPOURS POSSIBLE AS WELL WITH DEEP LAYER MOISTURE ON THE INCREASE. PREFRONTAL AIRMASS IS HUMID WITH DEW PTS IN THE MU60S TO AROUND 70. SO EXPECT A WARM NIGHT AHEAD. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY... COULD BE AN ACTIVE FRONTAL PASSAGE TUE AM INTO EARLY AFTN WITH STRONG JET DYNAMICS /RRQ/ COUPLED WITH MARGINAL INSTABILITY ALOFT AND HIGH THETA-E AIRMASS OVER SOUTHERN NEW ENGLAND. GOOD MODEL AGREEMENT ON A HIGH SHEAR/LOW CAPE ENVIRONMENT WITH DEEP LAYER SHEAR VALUES OF 35-45 KT AND MUCAPE 500-1000J/KG. NOT EXPECTING SEVERE WEATHER GIVEN THE MARGINAL INSTABILITY BUT COULD BE SUFFICIENT TO PROVIDE ROBUST LOW TOP UPDRAFTS FOR HEAVY RAINERS WITH PWATS APPROACHING +2 STD ABOVE CLIMO. THIS COMBINED WITH MODEST SYNOPTIC AND FRONTAL SCALE FORCING FOR ASCENT IN A WEAKLY STABLE ENVIRONMENT SHOULD YIELD SOME HEAVY SHOWERS AND ISOLATED TSTMS WITH HEAVY DOWNPOURS. ALWAYS DIFFICULT TO NAIL DOWN AREAL COVERAGE AND MAGNITUDE OF QPF BUT SOME LOCATIONS HAVE A LOW TO MODERATE RISK OF +1IN RAINFALL IN A SHORT PERIOD OF TIME. NEVERTHELESS A MUCH NEEDED RAINFALL WITH MANY LOCATIONS NOT RECORDING RAIN IN AT LEAST THE PAST 7 DAYS. THEREFORE TUE MORNING COMMUTERS SHOULD LEAVE SOME EXTRA TIME FOR POTENTIAL URBAN/POOR DRAINAGE FLOODING IMPACTING THE MORNING COMMUTE. 12Z NAM/12Z EC AND TO A LESSER EXTENT THE 15Z SREF SUGGEST GREATEST RISK OF HEAVY RAINERS WILL BE ACROSS MA INTO SOUTHWEST NH. FROPA SHOULD MOVE ACROSS THE AREA DURING THE AFTERNOON FROM WEST TO EAST...FIRST ACROSS CT RVR VLY AROUND MIDDAY AND THEN INTO BOS-PVD 18Z-20Z AND THEN TOWARD SUNSET CAPE COD AND NANTUCKET. THEREFORE SHOULD SEE SUNSHINE DEVELOP DURING THE AFTN FROM WEST TO EAST. TRICKY TEMP FORECAST GIVEN TIMING OF DEPARTING SHOWERS AND CLOUD COVER. GIVEN MORNING PRECIP AND OVC CONDITIONS WILL LEAN TOWARD THE COOLER IN HOUSE BIAS CORRECTED MOS...WHICH STILL OFFERS HIGHS IN THE U70S TO L80S...SEASONABLY WARM FOR LATE AUG. POST FRONTAL AIRMASS WILL BE NOTICEABLY LESS HUMID WITH DEW PTS FALLING INTO THE 50S LATE IN THE DAY. TUESDAY NIGHT... VERY PLEASANT WITH POST FRONTAL AIRMASS OVERSPREADING THE REGION. THUS DRY WEATHER AND MUCH COOLER AND LESS HUMID THAN PREVIOUS NIGHTS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... OVERVIEW AND MODEL PREFERENCES... 27/12Z MODEL GUIDANCE IN GOOD AGREEMENT IN BOTH SYNOPTIC SCALE PATTERN AND THE GENERAL DAY TO DAY SENSIBLE WX DETAILS THROUGH THE WEEKEND. THE HANDLING OF AN UPPER LVL RIDGE WHICH WILL BE GRADUALLY SHIFTING TO THE E AND WEAKENING SLIGHTLY ARE GENERALLY WELL HANDLED BETWEEN EACH OF THE AVAILABLE LONG-RANGE GUIDANCE SOURCES. IT IS IN THE HANDLING OF THE REMNANTS OF ISAAC WHERE MODELS BEGIN TO DIVERGE SLIGHTLY...ALTHOUGH CONFIDENCE IS MODERATE THAT STEERING FLOW WOULD BRING THE WEAKENING TROF/OPEN WAVE INTO NEW ENGLAND BY EARLY NEXT WEEK. HOW MUCH OF AN ULTIMATE IMPACT ON THE REGION WILL BE DEPENDENT ON THE FINAL SFC LOW PRES TRACK...WHICH IS STILL A BIT OF A QUESTION MARK. GIVEN THE GOOD AGREEMENT...WILL BASELINE THE FORECAST WITH A BLEND OF THE GFS AND ECMWF AND MAKE ADJUSTMENTS FROM THERE. DETAILS... WED INTO THU... UPPER LVL TROF ASSOCIATED WITH THE WET WX EARLY THIS WEEK WILL BE SHIFTING OVER THE REGION. THE ONLY ISSUE EXPECTED WITH THIS WILL BE SOME DIURNAL CU AND COOLER MID LVL TEMPS. OTHERWISE...SFC HIGH PRES WILL BE BUILDING OVER FROM THE W BRINGING DRY NW FLOW AND DECENT SUBSIDENCE. H85 TEMPS WILL BE INCREASING FROM AN AVERAGE OF +7C WED TO ABOUT +12C BY THU AFTERNOON...SO TEMPS MAY REMAIN NEAR TO SLIGHTLY BELOW NORMAL WED...INCREASING TO JUST ABOVE NORMAL BY THU. FRI INTO THE WEEKEND... THE AFOREMENTIONED HIGH WILL BE SLIDING GRADUALLY S AND E OF THE AREA DURING THIS PERIOD AS UPPER LVL RIDGE CONTINUES TO FLATTEN AND SHIFT TO THE E FROM THE GREAT LAKES. THIS ALLOWS FLOW TO SHIFT MORE TO THE S TO SW WITH MODERATING TEMPS. DRY WX SHOULD REMAIN DOMINANT AS UPPER LVL SUBSIDENCE INVERSION REMAINS IN PLACE PER LATEST MODEL SOUNDINGS. WITH MIXING LIKELY TO CONTINUE TO REACH NEAR H85 AND TEMPS AT THAT LVL INCREASING TO NEAR +20C...TEMPS WILL BE WARMING SIGNIFICANTLY WITH HIGHS LIKELY WELL ABOVE NORMAL FOR LATE AUG EARLY SEP. TEMPS IN THE UPPER 80S TO EVEN LOWER 90S ARE POSSIBLE IN REGIONS OF NEARLY FULL SUNSHINE. EARLY NEXT WEEK... THE KEY TO THIS PERIOD OF THE FORECAST WILL BE THE REMAINS OF ISAAC AS IT MOVES OUT OF THE MID W. GIVEN THE UPPER LVL FLOW PATTERN IS DEFINED BY FLATTENING RIDGE OVER THE NE...THE NOW EXTRA-TROPICAL TROF WILL BE ENCOUNTERING A FAIR AMOUNT OF SHEAR AS IT MOVES INTO THE STEERING FLOW. THIS SUGGESTS SOME WEAKENING AS THE TROF/WEAK CUTOFF ASSOCIATED WITH THE LOW OPENS IN RESPONSE TO THE SHEAR. THEREFORE...IN ANY CASE EXPECT THE WHOLE SYSTEM TO BE GRADUALLY WEAKENING AS IT SHIFTS IN CLOSE PROXIMITY TO SRN NEW ENGLAND. HOWEVER...GIVEN THE TIME RANGE...SHOULD THE TROF BE ALLOWED TO MERGE WITH A SECOND TROF MOVING IN FROM CANADA /A SOLN THE ECMWF SUGGESTS/ THE LOW MAY REMAIN AROUND 1000 MB OR LESS. IN ANY CASE...STILL A FEW QUESTIONS TO BE ANSWERED YET. BUT GIVEN THE TROPICAL ORIGINS OF THIS FEATURE...IT WILL LIKELY REMAIN RELATIVELY MOISTURE LOADED...SO WILL BE KEEPING SOME SLIGHT TO CHANCE POPS AND WET/UNSETTLED CONDITIONS IN THE FORECAST FOR EARLY NEXT WEEK. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE. WHILE CONFIDENCE GENERAL TAF TRENDS IS MODERATE TO HIGH...CONFIDENCE IN ACTUAL TIMING OF ANY MVFR/IFR CONDITIONS IS MODERATE. MOST OF THE WEAK SHOWERS/TSTMS THIS EVENING IN THE W WILL CONTINUE TO FALL APART THIS EVENING...GIVING WAY TO JUST MOSTLY CLOUDY SKIES BUT DRY AND VFR. A SLOW MOVING COLD FRONT WILL APPROACH AFTER MIDNIGHT AND THEN CROSS EARLY TUESDAY. WITH THIS WILL BE SOME SHOWERS AND MVFR CONDITIONS BEGINNING AFTER MIDNIGHT IN THE W AND APPROACHING THE E TERMINALS TOWARD SUNRISE...ALTHOUGH SOME MVFR FOG IS POSSIBLE BEGINNING BY MIDNIGHT. THIS AREA OF RAIN/MVFR CONDITIONS SHOULD BE CLEARING THE REGION FROM W TO E DURING THE DAYLIGHT HOURS...WITH MOSTLY VFR EXPECTED EVERYWHERE BY LATE AFTERNOON. KBOS TAF... HIGH CONFIDENCE THROUGH 04Z WITH VFR AND DRY RUNWAYS. HIGH CONFIDENCE FOR WIDESPREAD SHOWERS TOWARD DAYBREAK. LOW CONFIDENCE ON TIMING AND AREAL COVERAGE OF CIGS AND VSBYS. VFR TONIGHT TO START THEN LOWERING TO MVFR TOWARD MORNING IN PATCHY FOG AND SHOWERS. SHOWERS MAY BE HEAVY AT TIMES ALONG WITH A LOW RISK OF ISOLATED TSTM. IMPROVING CONDITIONS 18Z-20Z WITH WIND SHIFT. KBDL TAF... HIGH CONFIDENCE FOR VFR THROUGH ABOUT 03Z. LOWERING AFT 03Z TO MVFR IN FOG AND THEN SHOWERS TOWARD DAYBREAK. MVFR LIKELY TUE MORNING IN HEAVY SHOWERS AND ISOLATED TSTM. LOCAL IFR POSSIBLE BUT IMPROVING AROUND MIDDAY WITH WIND SHIFT. WITH VFR EXPECTED BY LATE DAY TUE. OUTLOOK...WED THROUGH SAT... MODERATE TO HIGH CONFIDENCE MOSTLY VFR. HIGH PRESSURE WILL BE BUILDING OVER THE AREA FROM THE SW THROUGH THE PERIOD. PATCHY MVFR/IFR FOG POSSIBLE SOME NIGHTS AT TYPICALLY PRONE AIRPORTS. && .MARINE... TONIGHT... HIGH CONFIDENCE FOR SSW WIND INCREASING TO 15-20KT. SCATTERED SHOWERS WILL BE CONFINED TO THE WESTERN WATERS. VSBY MAY LOWER TO 3-5 MILES IN PATCHY FOG LATE. TUE... ACTIVE COLD FRONTAL PASSAGE WITH NUMEROUS SHOWERS AND ISOLATED TSTMS WITH HEAVY DOWNPOURS. VSBY 3-5 MILES IN MORNING FOG. SSW WINDS 15-20 KT THEN SHIFTING TO WNW 2-4 PM NEAR SHORE..BUT WAITING TIL SUNSET CAPE COD AND NANTUCKET WATERS. SHOWERS END WITH THE WIND SHIFT ALONG WITH IMPROVING VSBY. FORECAST CONFIDENCE MODERATE TO HIGH. TUE NIGHT... NNW WINDS INCREASING TO 15-20 KT BEHIND THE DEPARTING FRONT. THIS WILL RESULT IN CHOPPY SEAS AS LEFTOVER SOUTH SWELLS COMBINE WITH NNW WIND WAVES. GOOD VSBY WITH POST FRONTAL AIRMASS OVERSPREADS THE WATERS. FORECAST CONFIDENCE HIGH. OUTLOOK...WED THROUGH SAT... WED AND THU...MODERATE TO HIGH CONFIDENCE. HIGH PRES WILL BE BUILDING OVER FROM THE SW. A LINGERING SWELL AROUND 5 FT WILL BE GRADUALLY DIMINISHING OVER THE OUTER WATERS DURING THE DAYTIME WED...BRINGING AN END TO ANY SCA THAT MAY BE ONGOING. WHILE THERE IS THE CHANCE THAT WINDS MAY TOUCH 20 KT OR SLIGHTLY HIGHER THU AFTERNOON...MOST GUSTS SHOULD REMAIN BELOW 25 KT. FRI AND FRI NIGHT...LOW TO MODERATE CONFIDENCE. WITH HIGH PRES STRENGTHENING TO THE S OF THE AREA...WINDS MAY INCREASE TO 25 TO 30 KT DURING THE AFTERNOON PARTICULARLY IN THE NEAR SHORE WATERS AROUND CAPE COD...THE ISLANDS AND THE S COAST. THESE WINDS MAY ALSO ALLOW SEAS TO BRIEFLY TOUCH THE 5 FT MARK PARTICULARLY SE WATERS. MAY NEED TO MONITOR FOR A SMALL CRAFT ADVISORY THIS PERIOD. SAT...MODERATE TO HIGH CONFIDENCE. WINDS/SEAS SLACKEN DURING THE DAY. ANY SCA SHOULD BE COMING TO AN END. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DOODY NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...DOODY AVIATION...NOCERA/DOODY MARINE...NOCERA/DOODY
Hazardous weather outlook, Aug 27, 4:12 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 412 PM EDT MON AUG 27 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-282015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 412 PM EDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. OCCASIONAL HEAVY DOWNPOURS HAVE THE POTENTIAL TO CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL HEAVY DOWNPOURS HAVE THE POTENTIAL TO CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-282015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 412 PM EDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:28 AM EDT | Areal Flood Advisory | BOX | Bristol, Hampden, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 3 hr |
| Aug 28, 9:11 AM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 2 hr |
| Aug 28, 3:28 PM EDT | Small Craft Advisory | BOX | 20 hr | |
| Aug 28, 7:41 PM EDT | Special Weather Statement | BOX | Plymouth | 34 min |
| Aug 28, 7:45 PM EDT | Special Weather Statement | BOX | Barnstable | 30 min |
| Aug 28, 7:47 PM EDT | Special Marine Warning | BOX | 43 min |
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.